Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 15, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 1, 2020, 7:36 AM CDT for 4 counties in Mississippi. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2020, 7:36 AM CDT (12:36 UTC)
- Expired
- Jul 1, 2020, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lee County, MS, Monroe County, MS, Pontotoc County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 73 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 8:20 AM CDT | FLASH FLOOD | 8 Nw Shannon, MS | RD 506 UNDER NATCHEZ TRACE PARKWAY FLOODED. RESIDENCE ON RD 152 FLOODED WITH FAMILY TRAPPED INSIDE; SHANNON FIRE AND SOUTH LEE FIRE RESCUED FAMILY SAFELY. |
| Jul 1, 8:57 AM CDT | FLASH FLOOD | Ecru, MS | LADY RESCUED FROM RESIDENCE IN ECRU. ANOTHER LADY STUCK IN HER RESIDENCE DUE TO FLOODED DRIVEWAY. |
| Jul 1, 9:01 AM CDT | FLASH FLOOD | 12 Sw New Albany, MS | COUNTY RD 102 FLOODED. INTERSECTION OF COUNTY RDS 102 AND 103 FLOODED. COUNTY RD 47 FLOODED. |
| Jul 1, 9:30 AM CDT | FLASH FLOOD | Ecru, MS | SEVERAL CARS STRANDED IN THE ECRU COMMUNITY. WATER OVER THE HOOD OF VEHICLES IN SOME AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1981 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017
WGUS54 KMEG 011236
FFWMEG
MSC081-095-115-145-011545-
/O.NEW.KMEG.FF.W.0015.200701T1236Z-200701T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
736 AM CDT Wed Jul 1 2020
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Southwestern Lee County in northeastern Mississippi...
Northwestern Monroe County in northeastern Mississippi...
Pontotoc County in northeastern Mississippi...
Union County in northeastern Mississippi...
* Until 1045 AM CDT.
* At 736 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Tupelo, New Albany, Pontotoc, Verona, Trace State Park, Shannon,
Ecru, New Harmony, Furrs, Troy, Pinedale, Etta, Nettleton,
Thaxton, Algoma, Myrtle, Cherry Creek, Nixon, Rough Edge and
Springville.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3460 8925 3460 8899 3427 8882 3405 8859
3405 8872 3407 8872 3407 8902 3433 8924
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2 INCHES IN 1 HOUR
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:35 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 1, 6:35 AM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Memphis TN 635 AM CDT Wed Jul 1 2020 .UPDATE... See the 12z aviation discussion. && .PREV DISCUSSION... /issued 345 AM CDT Wed Jul 1 2020/ DISCUSSION... Convection continues to develop across West Tennessee near the Tennessee River as well as Northeast Mississippi. Some locations have picked up as much as 4-7 inches of rain. The convection seems to be firing along an outflow boundary from previous convection. Several CAM models show continued development along this boundary into the morning hours. Flash flooding will continue to be a possibility in areas that have already received a lot of rainfall. By 18-19Z(1-2 PM), expect an MCS(currently located across Southeast Nebraska/Northwest Missouri)to come racing into the Mid- South and will combine with whatever convection remains from the morning hours. The MCS will push south through the entire area by 23-01Z(6-8 PM). Damaging winds and isolated heavy rainfall will be the main threats. Redevelopment of showers and thunderstorms will occur during the overnight hours tonight as another shortwave moves through the upper trof that is currently located over the Tennessee River Valley. In addition, a back door cold front will begin moving into the area. This may bring additional heavy rainfall to the areas that are currently receiving it already. As a result, increased chances for flash flooding may occur. However, confidence in exactly where the development will occur is low. If confidence increases today, a Flash Flood Watch may need to be issued for portions of West Tennessee and Northeast Mississippi. By Thursday, the upper trof over the Tennessee River will sink to the southeast while the back door cold front stalls out over Southeast Arkansas. Chances for showers and thunderstorms will be focused across areas from Phillips County, Arkansas over to Monroe County, Mississippi. A weak upper level low pressure system will eventually develop over Southern Alabama by the end of the week into the weekend. Models show the upper low meandering around the southeast through the weekend into early next week. This may bring increased chances for showers and thunderstorms to Northeast Mississippi and areas of West Tennessee near the Tennessee River during this time period. However, confidence is low as models seem to be having a hard time with consistency on where exactly this upper level low will develop and track. Overall, temperatures and humidity levels will be typical for this time of year over the next 7 days. Highs will be in the upper 80s to lower 90s. Lows will generally be in the 70s. KRM && .AVIATION... /12z TAFs/ Convection will persist over portions of west TN and northeast MS this morning but we may see a bit of a lull by midday into early afternoon. Additional convective development across the CWA is expected this afternoon with an MCS moving southeast across the area. Scattered trailing showers, and a few thunderstorms, are expected this evening, but additional overnight is expected to develop. Confidence is low after 03z so will leave VCSH in the forecast at this time. Expect prevailing VFR conditions with tempo IFR and MVFR ceilings and visibility within thunderstorms. MJ && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 1, 3:59 AM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 359 AM CDT Wed Jul 1 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-021200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 359 AM CDT Wed Jul 1 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Strong to severe thunderstorms will be possible across the Mid-South today into the overnight hours. Damaging winds and localized flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat indices of 105 to 108 degrees will be possible Thursday portions of East-Central Arkansas and Northwest Mississippi. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
In the hours before
Local storm report, Jul 1, 5:23 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
523 AM CDT WED JUL 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 4 SSE SAVANNAH 35.16N 88.22W
07/01/2020 HARDIN TN LAW ENFORCEMENT
SIGNIFICANT FLOODING NEAR THE INTERSECTION OF HIGHWAY
69 AND HIGHWAY 226.
&&
MJLocal storm report, Jul 1, 6:11 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
611 AM CDT WED JUL 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 AM FLASH FLOOD 1 S HENDERSON 35.42N 88.65W
07/01/2020 CHESTER TN TRAINED SPOTTER
PART OF THE ROAD IN THE 600 BLOCK OF SIMMONS RD IS
CAVING IN. ROAD IS CLOSED TO ALL TRAFFIC.
&&
MJLocal storm report, Jul 1, 6:47 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
647 AM CDT WED JUL 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 AM FLASH FLOOD SELMER 35.17N 88.59W
07/01/2020 MCNAIRY TN LAW ENFORCEMENT
WIDESPREAD FLOODING ACROSS SELMER. MANY STREETS ARE
IMPASSABLE.
&&
MJLocal storm report, Jul 1, 7:02 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
702 AM CDT WED JUL 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 AM FLASH FLOOD 5 NW HENDERSON 35.49N 88.72W
07/01/2020 MADISON TN DEPT OF HIGHWAYS
HIGHWAY 45 IS CLOSED AT OZIER ROAD NEAR PINSON.
&&
MJLocal storm report, Jul 1, 7:08 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
708 AM CDT WED JUL 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM FLASH FLOOD OKOLONA 34.01N 88.75W
07/01/2020 CHICKASAW MS BROADCAST MEDIA
REPORTS OF HOMES FLOODING IN OKOLONA.
&&
MJLocal storm report, Jul 1, 7:12 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
712 AM CDT WED JUL 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM FLASH FLOOD 3 NNE BETHEL SPRINGS 35.28N 88.58W
07/01/2020 MCNAIRY TN SOCIAL MEDIA
SEVERAL FEET OF WATER OVER FORTY FORKS ROAD NEAR BETHEL
SPRINGS.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:41 PM CDT | Special Weather Statement | MEG | Tishomingo | 49 min |
| Jul 1, 12:36 AM CDT | Special Weather Statement | MEG | Prentiss | 24 min |
| Jul 1, 12:58 AM CDT | Special Weather Statement | MEG | Itawamba | 47 min |
| Jul 1, 3:53 AM CDT | Areal Flood Advisory | MEG | Alcorn, Tishomingo | 3 hr |
| Jul 1, 5:55 AM CDT | Areal Flood Advisory | MEG | Chickasaw, Itawamba, Monroe | 2 hr |
| Jul 1, 6:18 AM CDT | Flash Flood Warning | MEG | Chickasaw, Monroe | 3 hr |
| Jul 1, 7:07 AM CDT | Areal Flood Advisory | MEG | Lee, Pontotoc, Union | 3 hr |
| Jul 1, 9:16 AM CDT | Flash Flood Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc, Union | 3 hr |
| Jul 1, 9:49 AM CDT | River Flood Warning | MEG | Lowndes, Monroe | 26 hr |
| Jul 1, 9:51 AM CDT | River Flood Warning | MEG | Monroe | 11 hr |
| Jul 1, 9:54 AM CDT | River Flood Warning | MEG | Monroe | 19 hr |
| Jul 1, 11:26 AM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, DeSoto, Itawamba and 10 more | 17 hr |
| Jul 1, 12:18 PM CDT | Areal Flood Warning | MEG | Chickasaw, Lafayette, Lee, Monroe, Pontotoc, Union | 6 hr |
| Jul 1, 4:58 PM CDT | Special Weather Statement | MEG | Yalobusha | 47 min |
| Jul 1, 5:49 PM CDT | Special Weather Statement | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 26 min |
| Jul 1, 5:53 PM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Lee, Monroe, Pontotoc | 37 min |
| Jul 1, 6:20 PM CDT | Special Weather Statement | MEG | Itawamba, Prentiss, Tishomingo | 25 min |
| Jul 1, 6:27 PM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Lafayette, Lee, Marshall, Monroe and 2 more | 3 hr |
| Jul 1, 6:29 PM CDT | Special Weather Statement | MEG | Monroe | 46 min |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.